MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0204
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a branch of the superior mesenteric artery (sma) using ruby coil lp, lp system detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced the ruby coil lp to the target vessel using the microcatheter and attempted to detach it using the handle; however, the ruby coil lp failed to detach.The physician then attempted to manually detach the ruby coil lp but was unsuccessful.Therefore, the physician removed the ruby coil lp.The physician then performed a contrast run and noticed that the ruby coil lp had unintentionally detached within the microcatheter and was pushed to the target location by the force of contrast.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13544658
Report Number3005168196-2022-00055
Device Sequence Number19363976
Product Code HCG
UDI-Device Identifier00815948021754
UDI-Public00815948021754
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberRBYLP0204
Device Catalogue NumberRBYLP0204
Device Lot NumberF108300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005